Kansas, 2025Hail and Damaging Winds in Kansas, July 6, 2025
July 6, 2025 · NWS ICT · 16 events in 4 counties and zones
Isolated thunderstorms developed across portions of south-central and southeast Kansas during the early afternoon hours of July 6th. Thunderstorm coverage became more-numerous during the mid to late afternoon hours across south-central Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed across portions of south-central and southeast Kansas during the early afternoon hours of July 6th. Thunderstorm coverage became more-numerous during the mid to late afternoon hours across south-central Kansas. These particular storms produced severe caliber hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 6, 1:10 PM CST, 2 hours 20 minutes earlier. Its key messages:
- Storms late this afternoon into early evening across mainly southern KS with additional storms coming out of northwest KS tonight.
- Another round of storms coming off of the High Plains for Mon night into Tuesday morning.
- Seasonal temperatures continue with above normal highs expected for Thursday.
Area forecast discussion, Jul 6, 1:10 PM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
210 PM CDT Sun Jul 6 2025
.KEY MESSAGES...
- Storms late this afternoon into early evening across mainly
southern KS with additional storms coming out of northwest KS
tonight.
- Another round of storms coming off of the High Plains for Mon
night into Tuesday morning.
- Seasonal temperatures continue with above normal highs
expected for Thursday.
&&
.DISCUSSION...
Issued at 210 PM CDT Sun Jul 6 2025
Currently have some shortwave energy moving into the Southern
Great Lakes/Ohio Valley. Meanwhile, another upper impulse is
sliding across the Northern Plains. Weak cold front extends from
Central MO to near KICT and into southwest KS.
Storms are expected to continue to develop along the front this
afternoon and sag south into the early evening, mainly affecting
southern and southeast KS. Damaging downburst winds, small hail
and pockets of heavy rain will continue to be the main threats.
Additional convection is expected to develop over southwest
Nebraska/NW KS early this evening and slide east overnight. Not
sure how far east storms will make it as there is decent model
consensus that they start to wane as they approach the western
flank of our forecast area. So for now will run with the highest
pops west of I-135 tonight. Confidence is low with regards to
convection during the day Mon. Moisture isn't going anywhere, so
we will remain very unstable with minimal capping. Feel the
best chance for daytime storms would be for them do develop
along some remnant outflow or just east of a remnant MCV from
storms tonight. With low confidence, will not hit pops too hard.
Better storm chances will arrive Mon night as a weak upper
impulse lifts out of Central Great Basin, across the Central
Rockies and out across the Central Plains by late Mon afternoon.
Storms should first develop over central/southern Nebraska
early Mon evening, and race south and southeast overnight,
affecting most of our area after 06z Tue. Damaging downburst
winds and hail up to nickel size look to be the main threats
with this complex of storms Mon night.
We may see a few storms linger Tuesday morning, especially across
eastern KS. However after Tue, we should see an overall
decrease in storm chances through Thu, as upper ridging builds
to our southwest. Storm chances will then ramp back-up starting
Thu night into Fri as a series of impulses track across the
Central Plains, with a more potent shortwave forecast to slide
across the Northern Plains Fri, and should push a front down
into our area.
Prior to Thursday, temps look fairly seasonal for this time of year,
with a slight bump in highs for Thu with mid and upper 90s a good
bet. There is a good chance we will see cooler highs for Fri and
especially Sat as the front pushes down into our area.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1242 PM CDT Sun Jul 6 2025
Isolated showers and thunderstorms are beginning to develop
across eastern Kansas and this activity is expected to expand
across south central Kansas this afternoon. CNU and ICT are the
two most likely locations to see thunderstorm impacts this
afternoon and early evening hence tempo groups have been
introduced at both sites. Any thunderstorm that develops will
have the potential to produce gusty and erratic winds up to 60
mph, small hail, and frequent lightning. These thunderstorms
should come to an end shortly after sunset. A second round of
thunderstorms is expected to move out of northwest Kansas this
evening and overnight but will be decaying as it moves into
central Kansas. Exactly when these storms dissipate remains
uncertain so PROB30 groups remain at RSL and GBD. Outside of
thunderstorms, conditions will be VFR with relatively light
winds however outflow boundaries may lead to breezier conditions
at times.
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...RBL
AVIATION...WI
Hazardous weather outlook, Jul 6, 3:11 PM CST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
411 PM CDT Sun Jul 6 2025
KSZ032-033-047>053-067>072-082-083-091>096-098>100-070815-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
411 PM CDT Sun Jul 6 2025
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...This evening and Tonight
Scattered storms will continue to affect southern and southeast
Kansas into the early evening hours. Additional storms are expected
to move out of northwest Kansas late tonight and may affect parts of
central Kansas. Damaging downburst winds, small hail and heavy
rainfall will be the main threats.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Storms are expected to move out of northwest Kansas and southern
Nebraska Monday evening, and affect the area later Monday night into
Tuesday morning. Damaging downburst winds, small hail and heavy
rainfall will continue to be the main threats.
Storms are then expected to return to the forecast for Thursday
night through the weekend with some strong storms possible.
.SPOTTER INFORMATION STATEMENT...
Reports of severe weather, heavy rainfall amounts, and flooding are
always greatly appreciated.
&&
For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict
Thunderstorm Wind, Butler
- When
- July 6, 3:30 PM CST to 3:31 PM CST
- Where
- Butler County, Benton
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.780, -97.120
There was a report of wind damage one mile southwest of Benton. Large limbs were blown down and an outbuilding was completely destroyed. Time was estimated from radar.
Hail, Butler
- When
- July 6, 3:33 PM CST to 3:34 PM CST
- Where
- Butler County, 3.21 mi SSE of El Dorado Res
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.830, -96.790
Nickel to quarter size hail reported.
Thunderstorm Wind, Butler
- When
- July 6, 3:35 PM CST to 3:36 PM CST
- Where
- Butler County, 3.88 mi SE of El Dorado
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.780, -96.820
Measured at the El Dorado airport.
Thunderstorm Wind, Butler
- When
- July 6, 3:37 PM CST to 3:38 PM CST
- Where
- Butler County, 0.55 mi E of El Dorado
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.820, -96.860
The trained spotter estimated winds between 60 and 65 mph.
Thunderstorm Wind, Butler
- When
- July 6, 3:40 PM CST to 3:41 PM CST
- Where
- Butler County, 0.55 mi E of El Dorado
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.820, -96.860
Tree limbs between 6 to 8 inch in diameter were down.
Thunderstorm Wind, Butler
- When
- July 6, 3:50 PM CST to 3:51 PM CST
- Where
- Butler County, 1.29 mi ESE of El Dorado
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.810, -96.850
Numerous limbs reported down in the southeast part of El Dorado.
Thunderstorm Wind, Butler
- When
- July 6, 3:55 PM CST to 3:56 PM CST
- Where
- Butler County, 4.4 mi SE of El Dorado
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.770, -96.820
Measured at the El Dorado airport.
Thunderstorm Wind, Sedgwick
- When
- July 6, 4:14 PM CST to 4:15 PM CST
- Where
- Sedgwick County, 3.43 mi SE of (Iab) McConnell Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.590, -97.220
A trained spotter estimated winds between 50 and 60 mph.
Thunderstorm Wind, Sedgwick
- When
- July 6, 4:24 PM CST to 4:25 PM CST
- Where
- Sedgwick County, 1.78 mi ENE of Derby
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.560, -97.240
An Accuweather meteorologist relayed the estimated wind gust.
Hail, Sedgwick
- When
- July 6, 4:25 PM CST to 4:26 PM CST
- Where
- Sedgwick County, Park City
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.800, -97.320
The report was from mPING.
Thunderstorm Wind, Sedgwick
- When
- July 6, 4:28 PM CST to 4:29 PM CST
- Where
- Sedgwick County, Park City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.800, -97.320
A four-inch diameter maple branch broken off.
Thunderstorm Wind, Sedgwick
- When
- July 6, 4:29 PM CST to 4:30 PM CST
- Where
- Sedgwick County, 1.3 mi ENE of Derby
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.560, -97.250
A trained spotter estimated wind gusts between 60 and 65 mph.
Thunderstorm Wind, Harper
- When
- July 6, 4:49 PM CST to 4:50 PM CST
- Where
- Harper County, 3.89 mi ENE of Runnymede
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.380, -97.870
A trained spotter estimated wind gusts between 50 and 60 mph.
Thunderstorm Wind, Harper
- When
- July 6, 4:53 PM CST to 4:54 PM CST
- Where
- Harper County, 0.88 mi NE of Danville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.290, -97.890
Tree limbs were reported down with the sizes unknown.
Thunderstorm Wind, Sumner
- When
- July 6, 5:35 PM CST to 5:36 PM CST
- Where
- Sumner County, 0.55 mi W of Wellington Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.320, -97.390
The wind gusts were measured at the Wellington Airport.
Thunderstorm Wind, Sumner
- When
- July 6, 6:14 PM CST to 6:15 PM CST
- Where
- Sumner County, 0.88 mi NE of Hunnewell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.010, -97.410
A public report of wind gusts near 60 mph and very heavy rainfall.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Carolina, July 6 to 7, 20256 deaths · $40 million · EF1 · 33 events
- Wildfire in Hawaii, July 6 to 7, 20251 death · $1.0 million · 1 event
- Heat in Tennessee, July 6, 20251 death · 1 event
- Flash Flooding and Hail in New Mexico, July 6 to 7, 2025$50,000 · 1 in hail · 6 events
- Tornado and Flash Flooding in Illinois, July 6, 2025$35,000 · EF0 · 6 events
- Heat in New York, July 6 to 8, 202526 events
- Flash Flooding and Flooding in Missouri, July 6, 2025$20,000 · 52 kt wind · 11 events
- Hail in Colorado, July 6, 20252 in hail · 20 events
- Rip Current in South Carolina, July 6, 20252 injured · 1 event
- Hail and Damaging Winds in Kansas, July 6, 2025$1,000 · 3 in hail · 13 events
- Tornado and Hail in Nebraska, July 6, 20252.75 in hail · 11 events
- Tornado and Hail in Colorado, July 6, 20251.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1282657, 1282658, 1282659, 1282660, 1282661, 1282662, 1282663, 1282664, 1282665, 1282666, 1282667, 1282668, 1282669, 1282670, 1282671, 1282672.